Accelerated photoaging induced by voriconazole treated with Q-switched Nd:YAG laser: case report and review of the literature
Mirentxu Alberdi Soto 1 , Leyre Aguado Gil, Maider Pretel Irazabal, Berta Bonaut Iriarte, Isabel Irarrázabal Armendariz, José Miguel Lera Imbuluzqueta, Isabel Bernad Alonso, Marta Ivars Ileo
Voriconazole is an antifungal agent mainly used against aspergillosis. Given its wide spectrum of action and limited adverse effects, it has replaced amphotericin B as the drug of choice in the prophylactic treatment of immunocompromised patients.
Several adverse effects are caused by this drug with dermatological reactions accounting for 6% of the total. Such reactions include cheilitis, erythema, erosions, discoid lupus erythematosus, erythema multiforme, photosensitivity reactions, pseudoporphyria, accelerated photoaging and skin cancer. There are few reports on the accelerated photoaging caused by voriconazole and its effective treatment.
Here we present the case of a 6-year-old child with a history of chronic granulomatous disease under prolonged treatment with voriconazole, who developed accelerated photoaging lesions secondary to the chronic use of this antifungal agent. Treatment was initiated using Q-switched Nd:YAG laser with good results.
CITA DEL ARTÍCULO J Cosmet Laser Ther. 2014 Dec;16(6):314-6. doi: 10.3109/14764172.2014.957215. Epub 2014 Sep 25.